MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS C-PEPTIDE; C-PEPTIDE IVD, KIT, CHEMILUMINESCENT IMMUNOASSAY

ROCHE DIAGNOSTICS ELECSYS C-PEPTIDE; C-PEPTIDE IVD, KIT, CHEMILUMINESCENT IMMUNOASSAY
Catalog Number 07027168190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer treated and tested the sample by precipitation by polyethylene glycol (peg) on the e801 module.The insulin result after peg treatment was 125 uu/ml.The c-peptide result after peg treatment was 4.04 ng/ml.The customer also performed a dilution experiment on the e801 module: c-peptide with 1:2 dilution was 21.1 ng/ml; final result was 42.2 ng/ml.C-peptide with 1:4 dilution was 12.1 ng/ml; final result was 48.4 ng/ml.C-peptide with 1:16 dilution was 4.80 ng/ml; final result was 76.8 ng/ml.Insulin with 1:16 dilution was 105 uu/ml; final result was 1680 uu/ml.The sample was requested for investigation.
 
Event or Problem Description
The initial reporter complained of discrepant results for 1 patient sample tested for elecsys insulin (insulin) and elecsys c-peptide (c-peptide) on a cobas e801 module compared to the beckman method.This medwatch will cover c-peptide.Refer to medwatch with a1 patient identifier pt-59788 for information on the insulin results.The initial insulin result from the e801 module was 1000 uu/ml with a data flag.The initial c-peptide result from the e801 module was 34.9 ng/ml.The results were reported outside of the laboratory where they were questioned by the doctor.On (b)(6) 2021 the sample was sent to an external laboratory using the beckman method and the insulin result was 136.13 uu/ml and the c-peptide result was 20.35 ng/ml.The customer does not know which results are correct and suspects an interference.The e801 module serial number was not provided.
 
Additional Manufacturer Narrative
Section b7 was updated.
 
Additional Manufacturer Narrative
Calibration and qc were acceptable.The sample was submitted for investigation where the results were similar to the customer's results: c-peptide: 37.21 ng/ml.Insulin: 1478 uu/ml.The sample was treated with heterophilic blocking tube (hbt): c-peptide: 37.58 ng/ml.Insulin: 1478 uu/ml.The sample was treated by precipitation by polyethylene glycol (peg): insulin: 295 uu/ml.Based on the investigation results, an interfering factor was not identified.The lower insulin result after peg treatment indicate auto-anti insulin antibodies in the sample.Based on the quality validation data, a general insulin and c-peptide reagent issue can be excluded.The higher roche insulin results are consistent with the presence of anti-insulin antibodies which were recognized by the assay.The different c-peptide results between roche and beckman are due to different methods used by the respective manufacturer.The investigation did not identify a product problem.

Brand Name
ELECSYS C-PEPTIDE
Common Device Name
C-PEPTIDE IVD, KIT, CHEMILUMINESCENT IMMUNOASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key12342278
Report Number1823260-2021-02416
Device Sequence Number14482034
Product Code JKD
UDI-Device Identifier04015630939992
UDI-Public04015630939992
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07027168190
Device Lot Number51737001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer07/29/2021
11/04/2021
Initial Report FDA Received Date08/19/2021
Supplement Report FDA Received Date09/13/2021
11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient SexMale